Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 83, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 1, 2008, 10:51 AM CDT for 10 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 10:51 AM CDT (15:51 UTC)
- Expired
- Jun 1, 2008, 2:12 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 011552
FFWTSA
OKC001-021-035-041-097-101-111-131-143-145-012045-
/O.NEW.KTSA.FF.W.0083.080601T1551Z-080601T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
ADAIR COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
MAYES COUNTY IN NORTHEAST OKLAHOMA
OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 345 PM CDT
* AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH HEAVY RAIN ACROSS THE WARNED
AREA MOVING EAST AT 23 MPH. RADAR INDICATES THAT 1 TO 3 INCHES
OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE
POSSIBLE THROUGH 345 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BOYNTON...INOLA...CHELSEA...TAFT...PORTER...
TULLAHASSEE...OKTAHA...CHOUTEAU...PRYOR...WAGONER...ADAIR...BIG
CABIN...MUSKOGEE...OKAY...KEEFETON...PENSACOLA...SALINA...FORT
GIBSON...LOCUST GROVE...WARNER...LANGLEY...PORUM...BRAGGS...
KETCHUM...HULBERT...SPAVINAW...PEGGS...DISNEY...BRIARTOWN...
CLEORA...ROSE...PUMPKIN CENTER...CHLOETA...BERNICE...WEBBERS
FALLS...LEACH...TAHLEQUAH...TWIN OAKS...GROVE...OAKS...JAY...
SCRAPER...COOKSON...KANSAS...ELDON...PROCTOR...COLCORD...BUNCH...
MAYSVILLE...CHRISTIE...MARIETTA...WEST SILOAM SPRINGS...BARON...
WATTS...STILWELL AND WESTVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3667 9462 3565 9447 3565 9512 3554 9513
3547 9507 3527 9522 3531 9534 3556 9535
3556 9582 3538 9588 3538 9608 3556 9608
3556 9618 3586 9618 3586 9573 3587 9582
3660 9581 3655 9502 3668 9500
TIME...MOT...LOC 1551Z 279DEG 20KT 3628 9554
$$1 follow-up statement
000
WGUS74 KTSA 011912
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT SUN JUN 1 2008
OKC001-021-035-041-097-101-111-131-143-145-011921-
/O.CAN.KTSA.FF.W.0083.000000T0000Z-080601T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKMULGEE OK-MUSKOGEE OK-WAGONER OK-ROGERS OK-DELAWARE OK-CRAIG OK-
ADAIR OK-CHEROKEE OK-TULSA OK-MAYES OK-
211 PM CDT SUN JUN 1 2008
...THE FLASH FLOOD WARNING FOR MAYES...TULSA...CHEROKEE...ADAIR...
SOUTHEASTERN CRAIG...DELAWARE...ROGERS...WAGONER...MUSKOGEE AND
OKMULGEE COUNTIES IS CANCELLED...
THE HEAVY RAINFALL ENDED SEVERAL HOURS AGO...AND ANY WATER HAS HAD
TIME TO RECEDE. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3667 9462 3565 9447 3565 9512 3554 9513
3547 9507 3527 9522 3531 9534 3556 9535
3556 9582 3538 9588 3538 9608 3556 9608
3556 9618 3586 9618 3586 9573 3587 9582
3660 9581 3655 9502 3668 9500
TIME...MOT...LOC 1911Z 279DEG 20KT 3609 9418
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:51 AM CDT, 6 hours earlier.
Area forecast discussion, Jun 1, 4:51 AM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT SUN JUN 1 2008 .DISCUSSION... BOUNDARY FROM SOUTHERN MISSOURI WEST BACK INTO NORTHEAST OKLAHOMA STILL ACTIVE. CURRENTLY BIG HAILER IN DELAWARE COUNTY. FORECAST CONTINUES TO REVOLVE AROUND BOUNDARIES AND CONDITIONALLY UNSTABLE ATMOSPHERE. IN THE SHORT TERM TRIED TO PLAY ONGOING CONVECTION. MORE THUNDER LIKELY TO IGNITE AGAIN THIS AFTERNOON WITH WEST-EAST BOUNDARY NEAR THE VICINITY OF STATE HIGHWAY 412. HIGHEST POP NORTHEAST. NORTHEAST CONTINUES TO BE FAVORED THIS EVENING..INTO THE OVERNIGHT HOURS. FRONT LIFTS NORTH MONDAY WITH TEMP INTO LOWER 90S. UNSEASONABLY MILD NIGHT MONDAY NIGHT. NEAR ZONAL FLOW PUSHES FRONTAL BOUNDARY TO NEAR I-44 BY DARK TUESDAY. RE-INTRODUCED PRECIP CHANCES TUESDAY AFTERNOON AND NIGHT. MODELS AGREE ON LARGE SCALLE RIDGE EAST COAST AND LARGE TROF WEST AFTER WEDNESDAY. AN ACTIVE WEATHER PERIOD TO FOLLOW...IF NOT OUR FORECAST AREA... ELSEWHERE IN THE PLAINS. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 90 71 93 77 / 50 30 20 10 FSM 91 69 93 73 / 40 30 10 10 MLC 90 72 90 74 / 20 20 10 10 BVO 86 65 93 74 / 50 40 30 10 FYV 86 65 88 72 / 50 40 20 10 BYV 85 63 88 72 / 60 50 20 10 MKO 89 68 92 74 / 40 30 20 10 MIO 84 65 89 73 / 60 50 30 10 F10 91 70 91 73 / 30 20 10 10 HHW 89 69 90 74 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Jun 1, 9:00 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 900 AM CDT SUN JUN 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 900 AM CDT SUN JUN 1 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS MORNING IN THE VICINITY OF STATIONARY FRONT THAT LIES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE THUNDERSTORMS ARE EXPECTED TO LAST THROUGH THE EARLY AFTERNOON HOURS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. WIND FIELDS SUGGEST THAT A WEAK TORNADO IS NOT OUT OF THE QUESTION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE AREA WILL REMAIN IN THE MOIST AND UNSTABLE ATMOSPHERE FOR MUCH OF THE WEEK. WITH WEAK BOUNDARIES REMAINING IN THE AREA A CHANCE OF THUNDERSTORMS IS POSSIBLE NEARLY EVERY DAY THIS WEEK. LATER IN THE WEEK A STRONG UPPER LEVEL SYSTEM WILL BE IN INFLUENCING THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 1, 10:25 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST SKIATOOK 36.37N 96.00W
06/01/2008 E60 MPH TULSA OK NWS EMPLOYEE
&&
PBSLocal storm report, Jun 1, 10:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM HAIL 2 S KIEFER 35.92N 96.07W
06/01/2008 E0.75 INCH CREEK OK AMATEUR RADIO
&&
PBSLocal storm report, Jun 1, 10:37 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST TULSA 36.13N 95.92W
06/01/2008 E60 MPH TULSA OK AMATEUR RADIO
91ST AND MINGO
&&
PBSLocal storm report, Jun 1, 10:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM FLASH FLOOD SAPULPA 36.00N 96.11W
06/01/2008 CREEK OK AMATEUR RADIO
PEOPLE TRAPPED IN CARS DUE TO HIGH WATER
&&
PBSLocal storm report, Jun 1, 10:48 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG TULSA 36.13N 95.92W
06/01/2008 TULSA OK TRAINED SPOTTER
NUMEROUS TREES DOWN AT 51ST AND LEWIS
&&
PBSLocal storm report, Jun 1, 10:51 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM TSTM WND DMG TULSA 36.13N 95.92W
06/01/2008 TULSA OK AMATEUR RADIO
60 FOOT TREE BLOWN DOWN 11TH AND 145TH
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:24 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| May 31, 7:26 PM CDT | Tornado Warning | TSA | Osage | 34 min |
| May 31, 7:29 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| May 31, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
| May 31, 8:18 PM CDT | Special Weather Statement | TSA | Washington | 57 min |
| May 31, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Jun 1, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 37 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | TSA | Craig | 49 min |
| Jun 1, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Jun 1, 3:50 AM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Jun 1, 4:12 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 48 min |
| Jun 1, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 59 min |
| Jun 1, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Jun 1, 7:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 1, 7:54 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Jun 1, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 66 min |
| Jun 1, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 55 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 60 min |
| Jun 1, 9:16 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 32 min |
| Jun 1, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner | 51 min |
| Jun 1, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 66 min |
| Jun 1, 9:56 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 4 hr |
| Jun 1, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 67 min |
| Jun 1, 10:28 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Creek, McIntosh, Mayes, Muskogee, Okfuskee and 4 more | 77 min |
| Jun 1, 10:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Muskogee | 55 min |
| Jun 1, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 39 min |
| Jun 1, 11:31 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 59 min |
| Jun 1, 11:58 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Sequoyah | 62 min |
| Jun 1, 12:44 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Jun 1, 2:22 PM CDT | River Flood Warning | TSA | Ottawa | 48 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.